Taken Remicade and Celebrex at the same time

Moderators: Radiodiagnosis Team, Primary Care Team, Cardiology Team

Forum rules
YOUR POST WILL REQUIRE APPROVAL - READ: Doctors Lounge Forum Rules and Regulations
• Use a precise title for your question otherwise it will NOT be approved.
• Do not post the same question more than once & maintain related posts in original thread.
• Do not use your real name or identifiable information - You can't edit/delete your post.
swon888
Guest
Posts: 2
Joined: Mon Aug 25, 2008 7:29 pm
Gender: Male

Taken Remicade and Celebrex at the same time

Postby swon888 » Mon Jun 14, 2010 1:23 am

I have had ankylosing spondylitis for many many years and I had been on many different types of medicines including Vioxx, Bastra, Mobics, Celebrex, Vicodin, Enbrel and Remicade. Couple of those are actually been taken off the market because of the danger of causing heart attack. I use to take one of those above medicine alone with Vicodin just in case I have more pain than I can bear. The most recent medicine I am on is Remicade and been on it for a couple of years now. it is the best medicine ever. Over time times, I even drop vicodin and was no longer needed while I was on Remicade. Remicade was administer every 6 weeks for me. That works great up until recently, I have change my insurance and it took me 5 months to get the insurance working. At this poing, the remicade in my body had been worn out and I was in extreme pain. the first time I got back on Remicade, It lasted for only 3 weeks, than all my pains came back. I was taken some Mobic and even some vicodin in addition to the Remicade. I felt a little weird, my stomach has completely ack up, because I also had GERD and Ulcer, Mobic just made the damage worst. also, I been having sudden dizziness, headaches and ringing in my ear at all times. Also I felt very tire and week at all time. I was not sure it was caused by the addition medicine I was taken. Just recently I had taken my second Remicade. I thought I would have more luck with the first injection, but not really, the second injection lasted for a little over 2 weeks, even shorter than the first injection. I spoke to my doctor about my issue. He had mention the dizziness, headache and ringing in the head could be causes by my ankylosing spondylitis, Gave me some muscle relaxant medicine for the dizziness and headache. I been on it for a few days, but didn't feel the different. Also, my doctor had also mention about taken some Celebrex if I needed rather than the Mobics.

Sorry for the long history, my main question is to see if someone can give me some suggestions with being on Remicade and Celebrex at the same time? I always worry about taken too much medicine, it can really screw me up, and I really worry about medicine interaction. can someone give me some suggestions please? thank you.

Faye Lang, RN, MSW
Nurse
Posts: 468
Joined: Thu Oct 30, 2008 7:01 pm
Gender: Female
Location: California

Re: Taken Remicade and Celebrex at the same time

Postby Faye Lang, RN, MSW » Mon Jul 05, 2010 8:50 pm

Hello, swon888,

Thank you for the history that you have given; it's very helpful in seeing your overall condition and concerns. First, there is no reason that Remicade and Celebrex shouldn't be taken at the same time if taken as prescribed, and monitored by your physician at regular intervals, as with any medication. It's often the case that when a medication is reduced or discontinued for a time, when you go back on it, it's not as immediately effective as when your blood level was being maintained. Discuss with your physician the idea of needing to start over, that is, to again take the initial dose of Remicade, again in 2 weeks, then 4 weeks, and then every 4 to 6 weeks, or whatever your doctor recommends. That will help re-establish the effective blood levels that you achieved stability with before having to discontinue the medication. Whenever you have concerns about combining medications or how to take them, always discuss it with your doctor. That is part of his or her expertise, and your doctor knows you best since you've been receiving treatment for a long time. Finally, if you need a medication that your doctor has prescribed, it's best to take it. I can appreciate that you want to take no more than necessary, but with your diagnosis, increasing dosages may be necessary to manage your symptoms. I hope this is helpful to you.

Good luck to you.
Faye, RN, MSW


Return to “Rheumatology Topics”



Who is online

Users browsing this forum: No registered users and 2 guests

advertisement.gif (61x7 -- 0 bytes)
 
 



We subscribe to the HONcode principles of the HON Foundation. Click to verify.
We subscribe to the HONcode principles. Verify here

Privacy Statement | Terms & Conditions | Editorial Board | About us
Copyright © 2001-2016 Doctors Lounge. All rights reserved.